James W. Miller

James W. Miller

Lecturer I - Mathematical Sciences
FA 2.106

Professional Preparation

Ph.D. - Statistical Science
Southern Methodist University - 1994
M.S. - Applied Mathematics
Baylor University - 1991
BME - Music Education
Baylor University - 1988


"Exact maximum likelihood estimation in autoregressive processes."  Journal of Time Series Analysis, v. 16 (1995), 607-15.  1995 - publications
"A matrix equation approach to solving recurrence relations in two-dimensional random walks."  Journal of Applied Probability, v. 31 (1994), 646-59.  1994 - publications
"A random ladder game:  permutations, eigenvalues, and convergence of Markov chains."  College Mathematics Journal, v. 23 (1992), 373-85.  Co-authored with Dr. Lester H. Lange, San Jose State University. 1992 - publications


George Pólya Award - Mathematical Association of America [1992]

Additional Information

Lead Systems Specialist - Verizon Communications
James has worked for Verizon and its predecessor companies since 1994. He began his career teaching Statistical Process Control to operations managers and working with process teams to develop and analyze business metrics. Currently, he maintains a data warehouse and web-based analytics platform for reporting performance and productivity metrics for field operations.